Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 38, NWS Tulsa, OK

March 29, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2019, 7:03 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2019, 7:03 AM CDT (12:03 UTC)
Expired
Mar 29, 2019, 7:45 AM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-561 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WUUS54 KTSA 291203
SVRTSA
OKC113-117-291245-
/O.NEW.KTSA.SV.W.0038.190329T1203Z-190329T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
703 AM CDT Fri Mar 29 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 745 AM CDT.

* At 702 AM CDT, a severe thunderstorm was located near Sooner Lake,
  moving northeast at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations in or near the path include...
  Fairfax...                        Ralston...
  Skedee...                         Sooner Lake...
  Southern Kaw Lake...              

LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3640 9653 3633 9694
      3633 9703 3651 9703 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9706 3660 9704 3666 9706
TIME...MOT...LOC 1202Z 242DEG 26KT 3640 9706 

HAIL...1.25IN
WIND...<50MPH
 
$$
3 follow-up statements
061 
WWUS54 KTSA 291220
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
720 AM CDT Fri Mar 29 2019

OKC113-117-291245-
/O.CON.KTSA.SV.W.0038.000000T0000Z-190329T1245Z/
Osage OK-Pawnee OK-
720 AM CDT Fri Mar 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 720 AM CDT, a severe thunderstorm was located 7 miles west of
Ralston, moving northeast at 35 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Fairfax...                        Ralston...
Southern Kaw Lake...              Sooner Lake...

LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3640 9653 3638 9691
      3640 9698 3651 9703 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9706 3660 9704 3666 9706
TIME...MOT...LOC 1220Z 243DEG 30KT 3647 9686 

HAIL...1.25IN
WIND...<50MPH
 
$$
121 
WWUS54 KTSA 291236
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
736 AM CDT Fri Mar 29 2019

OKC113-117-291245-
/O.CON.KTSA.SV.W.0038.000000T0000Z-190329T1245Z/
Osage OK-Pawnee OK-
736 AM CDT Fri Mar 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 736 AM CDT, a severe thunderstorm was located 7 miles southeast of
Ponca City, moving northeast at 25 mph. 

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Fairfax...                        Ralston...
Southern Kaw Lake...              Sooner Lake...

LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3640 9653 3638 9691
      3640 9698 3650 9702 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9703 3660 9704 3666 9706
TIME...MOT...LOC 1236Z 230DEG 20KT 3660 9702 

HAIL...1.25IN
WIND...<50MPH
 
$$
176 
WWUS54 KTSA 291244
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
744 AM CDT Fri Mar 29 2019

OKC113-117-291253-
/O.EXP.KTSA.SV.W.0038.000000T0000Z-190329T1245Z/
Osage OK-Pawnee OK-
744 AM CDT Fri Mar 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES WILL EXPIRE AT 745 AM CDT...
                
The storms which prompted the warning have weakened below severe 
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
is still possible with these thunderstorms.

LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3640 9653 3638 9691
      3640 9698 3650 9702 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9703 3660 9704 3666 9706
TIME...MOT...LOC 1243Z 242DEG 26KT 3662 9697 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:34 AM CDT, 29 minutes earlier.

Area forecast discussion, Mar 29, 6:34 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 AM CDT Fri Mar 29 2019

.DISCUSSION...

The discussion for the 12Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
There will be a chance of thunderstorms this morning across NE OK
and again late today and tonight with the cold front. A period of
MVFR cigs is expected, with IFR cigs and showers expected late
across NE OK behind the cold front.

Lacy

&&

.PREV DISCUSSION... /Issued 418 AM CDT Fri Mar 29 2019/

DISCUSSION...
Early this morning a cold front stretched from a surface low over
the Texas Panhandle through North Central Oklahoma...just
northwest of Northeast Oklahoma...and into Northeast Missouri and
Central Illinois. Along/near this boundary...warm air advection
combined with elevated instability has allowed for isolated to
scattered showers/isolated thunderstorms to develop from North
Central Oklahoma into Central Missouri. This activity will
continue to be possible through the morning hours as the frontal
boundary looks to remain nearly stationary...just west and
northwest of Eastern Oklahoma and Northwest Arkansas. Steep mid
level lapse rates and elevated instability could aid in a couple
storms becoming strong to marginally severe. The big obstacle
for convection will be the strong cap in place over the region.

The frontal boundary is forecast to get a push southeast this
afternoon through tonight as an upper level wave...currently
crossing the Southern Rocky Mountains...moves into the Central
Plains. Scattered showers and isolated thunderstorms remain
possible this afternoon/evening as the frontal boundary
approaches/moves into the CWA. Again...convection will have to
fight through a strong cap from a deep warm layer residing ahead
of the front. However...any convection that can develop will have
the potential to become strong to severe with large hail and
damaging winds the main hazards. The greater potential for this
activity looks to be over Northeast Oklahoma as the frontal
boundary moves into the CWA this evening.

Overnight tonight...the greater shower and thunderstorm chances
look to shift east and southeast across the CWA with the movement
of the cold front. The cold front looks to be exiting the region
early Saturday morning with shower and isolated thunderstorm
chances continuing behind the boundary Saturday morning before
the mid level trof axis shifts east of the CWA Saturday afternoon.

Behind the cold front...gusty northerly winds are forecast to
spread over the region with Canadian surface high pressure
dropping southeast into the Plains. The result will be high
temperatures Saturday and Sunday only reaching into the upper 40s
and 50s. These temperatures combined with the gusty northerly
winds will create wind chill values in the 30s to mid 40s Saturday
afternoon. Surface high pushes over the CWA Saturday night with
clearing skies and subsiding winds. This will aid in temperatures
looking to bottom out near/below freezing for parts of Northeast
Oklahoma and far Northwest Arkansas Sunday morning. Near freezing
temperatures could again be possible Monday morning over far
Northwest Arkansas as surface begins to push off to the east.

In the wake of the departing surface high...a shortwave looks to
move through the Southern Plains Monday. A lack of moisture over
the region should limit precip potentials...though a slight chance
of a shower could be possible mainly south of Interstate 40.
Southerly winds then return Tuesday with a warming trend into the
second half of the week. Late in the week...another low pressure
system looks to move into the Plains with additional chances for
showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  43  51  30 /  40  70  20   0
FSM   71  52  54  33 /  20  70  60   0
MLC   72  48  52  31 /  20  70  40   0
BVO   68  42  50  27 /  50  80  20   0
FYV   67  47  48  27 /  30  70  60   0
BYV   67  47  48  29 /  40  70  60   0
MKO   70  47  51  31 /  30  70  30   0
MIO   68  42  48  28 /  50  90  20   0
F10   72  45  51  31 /  30  70  20   0
HHW   73  53  58  35 /  20  50  50   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Mar 29, 5:19 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 AM CDT Fri Mar 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 AM CDT Fri Mar 29 2019

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Mainly northeast Oklahoma.
	ONSET...This morning...then again late today
			and into the evening with the front.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far northeast Oklahoma and northwest Arkansas.
	ONSET...After 8 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma.
	ONSET...After midnight.

DISCUSSION...

There is a limited risk of severe thunderstorms mainly across
northeast Oklahoma today and this evening. Half dollar size hail
and wind gusts to 60 mph are the main threats.

Scattered storms are expected to develop this morning, then
gradually fade by afternoon. More potential for storms will come
with the front late in the day and into the evening.

A half to three quarters inch of rain is forecast across far
northeast Oklahoma and northwest Arkansas from this event.
However, flooding issues are not expected.

Strong and gusty northwest winds are expected behind the cold
front after midnight tonight across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY thru TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Some post frontal thunderstorms will be sweeping east across far
eastern Oklahoma and western Arkansas Saturday morning. Severe
weather is not expected with this activity. Strong and gusty north
winds are forecast across the region Saturday behind the cold
front.

The next storm system to affect the region will arrive during the
middle to latter part of next week. This system will bring gusty
south winds ahead of it Wednesday followed by potential for storms
Wednesday night into Thursday.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:56 AM CDTSpecial Weather StatementTSAOsage49 min
Mar 29, 8:04 AM CDTSpecial Weather StatementTSACreek41 min
Mar 29, 8:13 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Mar 29, 8:14 AM CDTSpecial Weather StatementTSATulsa46 min
Mar 29, 8:47 AM CDTSpecial Weather StatementTSANowata, Washington43 min
Mar 29, 8:51 AM CDTSpecial Weather StatementTSARogers, Tulsa39 min
Mar 29, 9:28 AM CDTSpecial Weather StatementTSAOkmulgee47 min
Mar 29, 9:34 AM CDTSpecial Weather StatementTSACraig41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.